Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


constant fatigue
Jul 28, 2003

Hello, I was diagnosed last year with HIV. I have not started treatment yet,but will start next month on Kaletra and Combivir. My tcell is 600 and viral load is 120,000. I am so tired all of the time. Sometimes I get tired just walking to the store. I dont have Anemia.The doctor says after I start my meds I should start feeling better in about 3 weeks. Is this true? Sounds so easy

Response from Dr. Frascino

Hello,

Will starting Kaletra and Combivir improve your fatigue? Maybe. Let's hope so! Certainly some HIV-positive folks do feel significantly better once they've started treatment. However, I must also add that this is not always the case. Some folks actually "feel" worse, even though their immune systems may be improving. The newer medications certainly are more convenient, but HIV meds in general are often far from "easy" to tolerate for extended periods of time.

Diagnosing and treating fatigue in the setting of HIV disease can be challenging. I'm glad you were at least checked for anemia. If, however, your fatigue persists or worsens on your meds, then other potential causes for your fatigue should be evaluated. Write back if you need further advise. Good luck!

Dr. Bob


Previous
Finding out about Fatigue
Next
Undiagnosed Fatigue

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement